MAUDE Adverse Event Report: CARDINAL HEALTH SENTINEL SEAL CDU; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH SENTINEL SEAL CDU; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888571562
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the gauge of the connector was too small and several chest tubes have already fallen off the new devices several times.Per customer, the back door in the box opens easily and exposes the water seal chamber and they are complicated to use as a result it was easily contaminated and not sterile.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.A sample was not received for the investigation.A gemba walk was carried out in the manufacturing line, all process and controls were found to be followed correctly, including subassemblies, finished product assembly, packaging, and product inspections.From the description of the complaint, the manufacturing site believes that the issue is in relation to training.All sentinel seal and other cdu units are sterile, the vessels are wrapped in blue wrap, then placed in a header bag then sterilized.The customer talks about the gauge of the connector are too small and several chest tubes have already fallen off.The connector on the cdu vessels is part of the design and design has not changed, also the ifu for this sku states in section d: sentinel seal¿ cdu operation.Remove protective cover from patient connector and connect to patient¿s thoracic catheter.For improved flow, connector may be cropped to match catheter size and taped to secure.The customer talks ¿backdoor opens easily¿, this reads like it is the fill spout which is part of the design of the vessels and has been on the vessels for many years.Because a sample was not returned, we were unable to perform functional and visual evaluations to confirm the reported condition and determine the root cause.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
SENTINEL SEAL CDU
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19658934
Report Number1423537-2024-00058
Device Sequence Number6632551
Product Code GCX
UDI-Device Identifier10884521061026
UDI-Public10884521061026
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888571562
Device Catalogue Number8888571562
Device Lot Number23A005FHX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown